MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE ES; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE ES; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24691
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon detachment occurred.The patient underwent a vascular access interventional therapy.The 95% stenosed target lesion was located in the moderately tortuous and non-calcified cephalic vein.A 0.014in guidewire was advanced into the vessel followed by a catheter.No resistance when advancing.A 4mm x 20mm x 144cm coyote es was selected for treatment.The device was inflated three times at 14 atmospheres and sheath imaging was performed.During the removal of the balloon, it got separated in the over-the-wire part.The patient went through an operation to remove the device and the catheter.No fragments were left inside.Cause of separation was unknown but implantation of non-boston scientific stent was not unsuccessful, so procedure was not completed due to this event.No insufficient condition during inflation was observed in the stent.There were no patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: device was returned for analysis.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed multiple kinks to the hypotube.The inflation lumen and guidewire lumen were separated approximately 24.5cm from the tip.Microscopic examination revealed that the inflation lumen and guidewire lumen is torn longitudinally from the exit notch to the separation.No other damages noted.

Brand Name
COYOTE ES
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19514622
Report Number2124215-2024-34771
Device Sequence Number17002625
Product Code LIT
UDI-Device Identifier08714729767299
UDI-Public08714729767299
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K093636
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2026
Device Model Number24691
Device Catalogue Number24691
Device Lot Number0031016593
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2024
Supplement Date Received by Manufacturer06/28/2024
Initial Report FDA Received Date06/11/2024
Supplement Report FDA Received Date07/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: COMMAND.; GUIDEWIRE: COMMAND.; INFLATION DEVICE: NIPRO.; INFLATION DEVICE: NIPRO.; INTRODUCER SHEATH: MOSQUITO.; INTRODUCER SHEATH: MOSQUITO.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown